MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number UL-878
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Swelling/ Edema (4577)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the patient underwent right achilles tendon rupture repair surgery, after successful anesthesia, a 7 cm longitudinal incision was made on the inside of the achilles tendon rupture, and the skin, subcutaneous tissue, and deep fascia were cut layer by layer until the achilles tendon stump was exposed.The achilles tendon was torn in a horsetail shape about 4 cm above the calcaneal tuberosity, and the plantar tendon was normal.The blood clots were cleaned, the stump was combed, and two high-strength sutures (sutures used in conjunction with bone anchors) were overlapped to suture the achilles tendon stump, with interrupted suture, and several stitches were sutured through the middle of the tendon.A medium 3.5x13.2 non-absorbable anchor with thread was then inserted into the calcaneal insertion point, and the achilles tendon was strengthened and fixed by braiding suture proximally.Checking that the calcaneal tuberosity was equal to the opposite side, the tension of the achilles tendon was restored, the wound was rinsed, and each layer was tightly sutured with synthetic absorbable surgical suture 2-0, sterile dressing was applied with pressure bandage, tourniquet was loosened, and the lower limb was fixed with plaster posterior support at 30° knee flexion and slight talar flexion.Post operatively, on (b)(6) 2025, it was found that the postoperative incision was red, swollen, and cracked, deep into the achilles tendon, and the achilles tendon was necrotic.After that, the necrotic part was completely removed, the suture was removed, and another suture was used to repair the achilles tendon, and it was re-sutured.After active dressing changes, the patient gradually recovered.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22717326
Report Number9612501-2025-02112
Device Sequence Number21133895
Product Code GAM
UDI-Device Identifier10884521049635
UDI-Public(01)10884521049635(17)291130(10)D4M2308Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUL-878
Device Catalogue NumberUL-878
Device Lot NumberD4M2308Y
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date08/05/2025
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexMale